advertisement
Question
Posted by: Estelle | 2009-08-04

Teen with epilepsy and acne

My 16 year old daughter takes 150mg Lamitor twice a day for epilepsy. She has severe acne. Knowing my own history and seeing that beuty products including medical cream and lotions does not work, I know that she might need some hormonal medication. What can be suggested regarding her Lamitor and a light oral contraseptive? She has been seizure free for 3 years now, but her EEG still shows increased activity. Could the injection also work?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi Estelle. An interaction between lamotrigine (lamitor) and oral contraceptives have been reported to trigger breakthrough seizures in some patients - As a result I'd suggest speaking about this with your daughters specialist prior to getting a script for an OC. All the best!

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement